Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Denver/Boulder, CO

June 1, 2015Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2015, 9:48 PM MDT for Washington County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 9:48 PM MDT (03:48 UTC)
Expired
Jun 1, 2015, 10:15 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Washington County, CO

The radar

The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS55 KBOU 020348
SVRBOU
COC121-020415-
/O.NEW.KBOU.SV.W.0041.150602T0348Z-150602T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
948 PM MDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 1015 PM MDT

* AT 948 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  OTIS...OR 6 MILES WEST OF YUMA...MOVING SOUTH AT 5 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL WASHINGTON COUNTY...WHICH INCLUDES HYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4006 10290 4019 10294 4025 10280 4007 10279
TIME...MOT...LOC 0348Z 346DEG 6KT 4013 10285 

HAIL...1.50IN
WIND...60MPH

$$

ENTREKIN
2 follow-up statements
067 
WWUS55 KBOU 020400
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1000 PM MDT MON JUN 1 2015

COC121-020415-
/O.CON.KBOU.SV.W.0041.000000T0000Z-150602T0415Z/
WASHINGTON CO-
1000 PM MDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 959 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
YUMA...MOVING NORTHEAST AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL WASHINGTON COUNTY...WHICH INCLUDES HYDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4006 10290 4019 10294 4025 10280 4007 10279
TIME...MOT...LOC 0359Z 235DEG 8KT 4015 10282 

HAIL...1.50IN
WIND...60MPH

$$

ENTREKIN
660 
WWUS55 KBOU 020416
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1016 PM MDT MON JUN 1 2015

COC121-020425-
/O.EXP.KBOU.SV.W.0041.000000T0000Z-150602T0415Z/
WASHINGTON CO-
1016 PM MDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  

VERY HEAVY RAIN HAS OCCURRED WITH THIS STORM. ADDITIONAL HEAVY 
RAINFALL MAY PRODUCE FLOODING OF LOW LYING AREAS. DO NOT DRIVE INTO 
FLOODED AREAS.

LAT...LON 4006 10290 4019 10294 4025 10280 4007 10279
TIME...MOT...LOC 0413Z 346DEG 6KT 4015 10282 

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:40 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 1, 8:40 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
840 PM MDT MON JUN 1 2015

.UPDATE...
ISSUED AT 831 PM MDT MON JUN 1 2015

EVENING CONVECTION IS DIMINISHING ACROSS MUCH OF THE CWA AT THIS
TIME EXCEPT LINGERING STORMS OVER PHILLIPS AND SEDGWICK COUNTIES
AND FURTHER SOUTH ACROSS FAR SOUTHER LINCOLN COUNTY. STILL SOME
HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING WITH THIS ACTIVITY.
WATER VAPOR IMAGERY SHOWING BACK EDGE OF TROF NOW ACROSS THE
MOUNTAINS WITH DRYING NOTED ACROSS NORTHWEST COLORADO. STILL SOME
ISOLATE STORMS OVER JACKSON AND LARIMER COUNTIES...BUT APPEARS
MOST OF THIS ACTIVITY WILL BE DONE BEFORE MIDNIGHT. SOME MINOR
FORECAST ADJUSTMENTS BASED ON CURRENT TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 326 PM MDT MON JUN 1 2015

WEAK SHORTWAVE MOVING OVER THE MOUNTAINS AND ONTO THE PLAINS THIS
AFTERNOON WITH ACCOMPANYING CONVECTION. STORMS ARE ORGANIZING ON
AND OUTFLOW BOUNDARY AT THE FRONT SIDE...AND ALONG THE TROUGH AXIS
ON THE BACK SIDE. LEADING CONVECTION WILL BE PUSHING INTO BETTER
MOISTURE OVER THE NEXT COUPLE OF HOURS. TEMPERATURES ARE A LITTLE
COOLER IN THE MOIST AIR...BUT CONVERGENCE FROM THE OUTFLOW SHOULD
BE ENOUGH TO OVERCOME THE WEAK CAPPING. A BIT MORE MOISTURE THAN
YESTERDAY IN THIS AREA...BUT ALSO LESS SHEAR. PROBABLY A BETTER
CHANCE OF SEVERE WIND AND HAIL THAN YESTERDAY...BUT STILL
MARGINAL.

MEANWHILE THE SECOND LINE OF CONVECTION LOOKS PRETTY WELL
ORGANIZED...THOUGH IT WILL BE MOVING INTO A COOLER/DRIER
ENVIRONMENT AS IT COMES OFF THE MOUNTAINS INTO DENVER DURING RUSH
HOUR. MORE WIND IS THE MAIN THREAT...VERTICAL MOTION IS WEAKER BUT
IT IS AN ORGANIZED LINE. STILL SOME WEAKER CONVECTION FURTHER WEST
BUT I DO NOT EXPECT THIS TO SURVIVE EAST OF THE MOUNTAINS...WE
SHOULD HAVE CLEARING IN DENVER IN THE EARLY EVENING...AND ACROSS
THE PLAINS BY THE MIDDLE OF THE NIGHT.

FOR TUESDAY IT SHOULD BE DRIER AT ALL LEVELS AND A LITTLE WARMER.
CONVECTION SHOULD BE CAPPED DURING THE DAY...A SLIM CHANCE OF
GETTING STORMS GOING ON THE EASTERN BORDER BUT THE MAIN THREAT OF
THIS WILL BE IN THE EVENING. WARM...DRY...AND BREEZY WOULD MEAN
FIRE WEATHER CONCERNS BUT THE GRASS IS GREEN EVERYWHERE WITH THE FIRE
DANGER RATED AS MODERATE ACROSS MOST OF OUR AREA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 326 PM MDT MON JUN 1 2015

THE OVERALL TREND THROUGH FROM WEDNESDAY THROUGH THE WEEKEND WILL
BE A LITTLE COOLER WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...ESPECIALLY FROM THE FRONT RANGE FOOTHILLS
EASTWARD. TUESDAY NIGHT WILL REMAIN DRY WITH THE EXCEPTION OF THE
FAR NORTHEAST PLAINS IN THE EVENING. ON WEDNESDAY...A COOL FRONT
WILL SLIP IN FROM THE NORTH EARLY IN THE MORNING AND SETTLE ALONG
THE ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE IN THE
AFTERNOON. A WEAK NORTHEASTERLY UPSLOPE WILL DEVELOP BLO 700 MB IN
THE AFTERNOON AND EVENING. SHOULD BE MAINLY ELEVATED THUNDERSTORMS
DEVELOPING IN THE AFTERNOON...THEN SPREADING EAST INTO THE PLAINS
IN THE LATE AFTN/EVNG. THE SOUTHWESTERLY FLOW ALOFT WILL BE DRY. A
WEAK SYSTEM EMBEDDED IN THE FLOW ALOFT WILL AID IN TRIGGERING THE
SHOWERS/TSTMS IN THE AFTN/EVNG. THE MDLS SHOW A MAGNITUDE OF DIFFERENCE
REGARDING CAPE FM THE NAM12 TO THE GFS BUFFER SOUNDINGS...ITS ALL
OR NOTHING. SEVERE THREAT WILL BE PRESENT BUT MAY BE FURTHER EAST
OF THE URBAN CORRIDOR THAN THE NAM12 SUGGESTS...BUT CANNOT RULE
THIS OUT COMPLETELY.

THE FLOW ALOFT WILL REMAIN SOUTHWESTERLY WITH AN UPPER TROUGH
ALONG THE CENTRAL CA COAST FOR THE REST OF THE PERIOD. SPATIAL
CROSS SECTIONS SHOW A FAIR AMOUNT OF LOW LEVEL MOISTURE OVER THE
NORTHEAST PLAINS THURSDAY MORNING...SO AREAS OF FOG/DRIZZLE COULD
BE AROUND IN THE MORNING. SFC HIGH PRESSURE WILL REMAIN IN PLACE
WITH THE FRONTAL BOUNDARY ACTING AS THE FOCUSING MECHANISM.
SUBTROPICAL MOISTURE OFF OF BAJA MAY GET ENTRAINED INTO THE FLOW
ALOFT FROM A COUPLE OF DECAYING TROPICAL STORMS. THE TROUGH ITSELF
WILL BE OFF THE SRN CA COAST BY 18Z FRIDAY...REMAINS NEARLY
STATIONARY OVER THE WEEKEND...THEN SLIPS INLAND A BIT OVER
CENTRAL/SRN CA ON MONDAY. THIS WILL ALLOW THE AFOREMENTIONED SUBTROPICAL
MOISTURE TO ADVECT ACROSS THE DESERT SOUTHWEST AND INTO COLORADO.
THE THREAT OF STORMS WITH HEAVIER RAIN SHOWERS WILL BE AMPLIFIED
TOO. FOR NOW...WL KEEP HIGHER POPS EACH AFTN/EVNG...BUT WITH SOME
LINGERING NOCTURNAL ACTIVITY AS WELL.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z TUESDAY EVENING)
ISSUED AT 831 PM MDT MON JUN 1 2015

SHOWERS APPEAR TO BE DONE AT TERMINALS THIS EVENING WITH ONLY
REMAINING ACTIVITY TO STAY ACROSS LARIMER AND WELD COUNTIES.
GRADUAL CLEARING OVERNIGHT AS CURRENT SOUTHEAST WINDS SHIFT MORE
SOUTH AND SOUTHWEST BY 06Z. DRIER AND WARMER ON TUESDAY WITH NO
STORMS EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 326 PM MDT MON JUN 1 2015

INCREASED SNOWMELT WILL CAUSE THE POUDRE AND THE PLATTE IN THE
GREELEY AREA TO CLIMB BACK ABOVE FLOOD STAGE OVER THE NEXT COUPLE
OF DAYS...WHICH WILL CAUSE RENEWED FLOODING IN THE MOST
VULNERABLE AREAS. OTHER RIVERS WILL BE HIGH AND COULD CAUSE SOME
MINOR IMPACTS...BUT ARE EXPECTED TO STAY BELOW FLOOD STAGE.

AN INCREASE IN THUNDERSTORM ACTIVITY ALONG WITH SLIGHTLY COOLER
MOUNTAIN TEMPERATURES ARE EXPECTED BY THIS WEEKEND. THIS WOULD
LEAD TO SOME DECREASE OF THE SNOWMELT...BUT ALSO AN INCREASED RISK
OF SIGNIFICANT RUNOFF FROM THUNDERSTORMS. AT THIS TIME THE THREAT
OF WIDESPREAD SIGNIFICANT RAIN LOOKS LOW THROUGH THE WEEKEND...IF
THERE ARE STORMS THE THREAT WOULD BE LOCALIZED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ENTREKIN
SHORT TERM...GIMMESTAD
LONG TERM...COOPER
AVIATION...ENTREKIN
HYDROLOGY...GIMMESTAD
Hazardous weather outlook, Jun 1, 11:02 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1102 AM MDT MON JUN 1 2015

COZ030>051-021715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1102 AM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON AND MOVE EAST ACROSS THE PLAINS IN THE AFTERNOON AND
EVENING. THE STORMS WILL PRODUCE GUSTY WINDS TO 50 MPH ALONG WITH
SMALL HAIL AND BRIEF HEAVY RAIN. AN ISOLATED SEVERE STORM IS
POSSIBLE OVER THE FAR EASTERN PLAINS WHERE BETTER INSTABILITY WILL
EXIST.

RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH SNOWMELT RUNOFF.
MINOR FLOODING IS EXPECTED ALONG THE CACHE LA POUDRE AND SOUTH
PLATTE RIVERS IN CENTRAL AND EASTERN WELD COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND WARM WEATHER WILL CONTINUE ON TUESDAY AS AN UPPER LEVEL
RIDGE REMAINS OVER THE STATE. WEDNESDAY THROUGH THE WEEKEND...
COOLER TEMPERATURES AND A RETURN OF AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED. MOIST SOUTHWESTERLY FLOW ALOFT WILL
DEVELOP OVER THE STATE WEDNESDAY THAT CONTINUES THROUGH THE
WEEKEND. THUNDERSTORMS THAT DEVELOP ON WEDNESDAY OVER THE
NORTHEAST PLAINS WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE
HAIL AND GUSTY WINDS. LATER IN THE WEEK...AFTERNOON AND EVENING
THUNDERSTORMS WILL ALSO CONTAIN THE THREAT OF LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

In the hours before

Special weather statement, Jun 1, 6:16 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT MON JUN 1 2015

COZ048-020100-
LOGAN COUNTY CO-
616 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN COUNTY UNTIL 700
PM MDT...

AT 616 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF PEETZ...OR 17 MILES SOUTHWEST OF SIDNEY...MOVING EAST
AT 25 MPH.

NICKEL SIZE HAIL...WINDS IN EXCESS OF 40 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PEETZ...CROOK...PROCTOR AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4074 10282 4085 10340 4100 10338 4100 10274
TIME...MOT...LOC 0016Z 283DEG 20KT 4096 10322

KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:16 PM MDTSpecial Weather StatementBOULogan44 min
Jun 1, 6:53 PM MDTSevere Thunderstorm WarningBOULogan24 min
Jun 1, 10:20 PM MDTAreal Flood AdvisoryBOUWashington3 hr
Jun 2, 12:49 AM MDTSpecial Weather StatementBOUSedgwick41 min
Jun 2, 1:07 AM MDTAreal Flood AdvisoryBOUSedgwick2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.